Kansas, 2026

Wildfire in Kansas, March 6, 2026

March 6, 2026 · NWS DDC · 1 event in 1 county or zone

Emergency management reported wildfire a couple to a few miles south of Manter. Preliminary reports showed about 2500 acres burned.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Emergency management reported wildfire a couple to a few miles south of Manter. Preliminary reports showed about 2500 acres burned. Surrounding counties and airplane support helped contain the fire. Fire reported extinguished around 10:02 PM. No injuries or structure damage reported. Cause unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 6, 12:31 PM CST, 3 hours 2 minutes earlier. Its key messages:

  • Red Flag Warning in effect for far southwest Kansas
  • Marginal (Level 1 of 5) for severe weather this afternoon
  • Brief cool down; warming back up into next week
Area forecast discussion, Mar 6, 12:31 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1231 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- Red Flag Warning in effect for far southwest Kansas

- Marginal (Level 1 of 5) for severe weather this afternoon

- Brief cool down; warming back up into next week

&&

.DISCUSSION...
Issued at 1230 PM CST Fri Mar 6 2026

Today's weather situation features critical fire weather and a
marginal severe weather risk. See Fire Weather Section for
details on the critical fire weather conditions.

Current observations show a cold front cutting through the
forecast area from the northwest, oriented from northeast to
southwest, with a dryline right along the KS/OK border. These
features are expected to play a roll in the development of
thunderstorms, some severe, mid to late afternoon. The greatest
chance for any thunderstorm activity is along the Route 183
corridor and east. The cold front across the northern portions
of the CWA is expected to be the main focus for thunderstorms
develop. Effective bulk shear near and along the front is 40-50
knots, ample to support severe weather potential. However, shear
flow is parallel to this boundary, meaning any storms that do
happen to develop will only be able to be isolated briefly until
congealing more into a line or clusters. With MLCAPE around
1,000 J/kg and the aforementioned shear, an isolated supercell
or multicell cluster would be able to produce severe wind gusts
up to 60-70 mph and/or hail to 2" in diameter. The second area
that bears watching, albeit lower chances of having thunderstorm
develop, will be along the dryline across south- central
Kansas. Nearly all CAMs struggle to develop much until it is
east of the forecast area. Chances are lower along the dryline
due to weaker convergence along it. However, still added some
storm and POP chances in the southeast counties to account for
the off chance something is to develop. Again, hazards would be
damaging winds 60-70 mph and large hail to 2" in diameter. The
tornado risk is quite low given better low-level SRH is
displaced much farther east of the forecast area, but will not
entirely rule it out should a storm be able to develop along the
dryline with any storm that tries to turn more toward the
right. The overall limiting factor for all areas is the
residency time of storms in the CWA as the boundaries are
expected to clear the area by around 6-7 PM, ending the severe
risk.

After this afternoon, northwesterly breezy conditions behind
the cold front will persist through the overnight hours and into
Saturday morning. This flow will usher in cooler air, with highs
in the upper 50s for most. Though this cooler weather will be
short lived as temperatures will quickly rise back into the 70s
and low 80s by Sunday and into the start of next week. This warm
up will be the result of westerly downslope flow as mid-level
winds becomes more zonal.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1115 AM CST Fri Mar 6 2026

VFR conditions will primarily prevail across the area through
the period. The forecast will consist mainly of breezy
conditions. The front will be through all TAF sites by the
start of the period, leaving breezy northwesterly winds. Expect
generally 15-20 knots with gusts up to 30 knots at times. With
the front east of the sites, any precipitation along the front
should remain east, so will leave out any mention at this time.

&&

.FIRE WEATHER...
Issued at 1200 PM CST Fri Mar 6 2026

An eastward moving dryline across the KS/OK border this
afternoon is leaving behind gusty winds and low relative
humidity values. Therefore, a Red Flag Warning is in effect for
portions of southwest Kansas. Humidity levels will fall as low
as 10-15% with southwest winds 15-25, gusting to 35 mph. Fires
could catch, spread rapidly, and be difficult to contain in
such conditions. Humidity levels climb after 7 PM.

Dry conditions reemerge into Saturday, however weaker winds are
likely to preclude a higher fire weather risk.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM CST this evening for KSZ084>086.

&&

DISCUSSION...Bennett
AVIATION...Bennett
FIRE WEATHER...Bennett
Hazardous weather outlook, Mar 6, 2:17 AM CST, 13 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
217 AM CST Fri Mar 6 2026

KSZ030-031-043>046-061>066-074>081-084>090-070830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
217 AM CST Fri Mar 6 2026 /117 AM MST Fri Mar 6 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A red flag warning is in effect for far southwestern Kansas this
afternoon. See the latest fire weather messages for more details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Stanton

When
March 6, 3:33 PM CST to 10:02 PM CST
Where
Stanton forecast zone
Reported by
Emergency Manager
Coordinates
37.563, -101.784 (the zone’s center; the record gives no point)

Emergency management reported wildfire a couple to a few miles south of Manter. Preliminary reports showed about 2500 acres burned. Surrounding counties and airplane support helped contain the fire. Fire reported extinguished around 10:02 PM. No injuries or structure damage reported. Cause unknown.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2026Every state in 2026This day in weather historyWarnings in Kansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322263.